Skip to main content
×
×
Home

Existentially closed structures and Gödel's second incompleteness theorem

  • Zofia Adamowicz (a1) and Teresa Bigorajska (a2)
Abstract
Abstract

We prove that any 1-closed (see def 1.1) model of the Π2 consequences of PA satisfies ¬Cons PA which gives a proof of the second Gödel incompleteness theorem without the use of the Gödel diagonal lemma. We prove a few other theorems by the same method.

Copyright
References
Hide All
[1]Adamowicz Z. and Zbierski P., Logic of mathematics, John Wiley & Sons, 1997.
[2]Boolos G., A new proof of the Gödel incompleteness theorem, Notices of the American Mathematical Society, vol. 36 (1989), pp. 388390.
[3]Cieślinski C., Gödels incompleteness theorems and semantical antinomies, Ph.D. thesis, Warsaw University, 1999.
[4]Dimtrakopoulos K., Overspill and fragments of arithmetic, Archive of Mathematical Logic, vol. 28 (1989), pp. 173179.
[5]Hodges W., Model theory, Encyclopedia of Mathematics an its Applications, no. 42, Cambridge University press, 1993.
[6]Jech T., On Gödel second incompleteness theorem, Proceedings of the American Mathematical Society, vol. 121 (1994), no. 1, pp. 311313.
[7]Kikuchi M., A note on boolos' proof of the incompleteness theorem, Mathematical Logic Quaterly, vol. 40 (1994), pp. 528532.
[8]Kikuchi M., Kolmogorov complexity and the second incompleteness theorem, Archive of Mathematical Logic, vol. 36 (1997), pp. 437443.
[9]Kotlarski H., On the incompleteness theorems, this Journal, vol. 59 (1994), no. 4, pp. 14141419.
[10]Kotlarski H., An addition to rosser's theorem, this Journal, vol. 61 (1996), pp. 285292.
[11]Kotlarski H., Other proofs of old results, Mathematical Logic Quarterly, vol. 44 (1998), pp. 474480.
[12]Smorynski C., The incompleteness theorem, (J. Barwise, editor), Handbook of Mathematical Logic, North Holland Publishing Company, Amsterdam, 1977, pp. 821865.
[13]Vopenka P., A new proof of the Gödel's result of non-provability of consistency, L'Académie Polonaise des Sciences. Bulletin. Série des Sciences Mathématiques, vol. 14 (1966), pp. 111116.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 4 *
Loading metrics...

Abstract views

Total abstract views: 106 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 16th December 2017. This data will be updated every 24 hours.